Alert archive / Florida / Small Craft Advisories in 2019

Small Craft Advisory 9, NWS Key West, FL

January 30, 2019

NWS Key West, FL issued this small craft advisory at Jan 30, 2019, 10:30 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2019, 10:30 AM EST (15:30 UTC)
Expired
Jan 30, 2019, 2:27 PM EST
In force
4 hr
Issued by
NWS Key West, FL

The text

As transmitted.

915 
WHUS72 KKEY 301530
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1030 AM EST Wed Jan 30 2019

GMZ033-034-302200-
/O.NEW.KKEY.SC.Y.0009.190130T1530Z-190130T2200Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
1030 AM EST Wed Jan 30 2019

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory, which is in effect until 5 PM EST this afternoon. 

* WINDS...North to northeast winds will peak near 20 knots late
  this morning and early this afternoon, before decreasing to 15
  to 20 knots. 

* WAVES/SEAS...Seas will build to around 6 feet, although seas as
  high as 7 feet are possible along the deeper, northern fringes
  of the Dry Tortugas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
or seas of 7 feet or greater, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those with smaller vessels, should avoid operating in these
conditions.

&&

$$

CLR
1 follow-up statement
885 
WHUS72 KKEY 301927
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
227 PM EST Wed Jan 30 2019

GMZ033-034-302030-
/O.CAN.KKEY.SC.Y.0009.000000T0000Z-190130T2200Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
227 PM EST Wed Jan 30 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

Small Craft Should Exercise Caution due to northeast winds 15 to
20 knots. 

$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 10:45 PM EST, 11 hours 45 minutes earlier.

Area forecast discussion, Jan 29, 10:45 PM EST, 11 hours 45 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1045 PM EST Tue Jan 29 2019

.SHORT TERM...
A cold front is currently making its way across the southeast Gulf
and will enter our northwest waters after midnight. Quite a bit
of low-mid level moisture is pooling along the front, with
satellite and radar indicating broken clouds and a few showers
near the front. Have already updated the forecast to increase
clouds and add a few showers overnight to our waters west and
northwest of Key West. The 01z HRRR model even shows showers
reaching Key West around 14z (9 am), and spreading across the rest
of the Lower Keys during the late morning before halting its
eastward spread.

The halt in eastward spread will be caused by a dissipation of the
front around mid-day Wed. This will occur as strong high pressure
over the Ohio Valley bridges across the front and causes it to
lose definition. As the Keys come under the southern periphery of
strong high pressure, northeast and easterly breezes will
therefore develop across all of the Keys on Wed PM. This wind
direction will support a slow modification of our air mass, with
this direction coming across the 78-80 degree waters of the Gulf
Stream off Southeast Florida. Will still have some leftover
moisture from the dissipated front in the vicinity, which will
support isolated and scattered showers in easterly low-level
flow. By Friday, temperatures will rise above normal, with highs
flirting with 80F on Saturday. Plenty of sunshine and isolated
light showers will prevail. Showers may decrease a little on
Friday as the leftover moist pool from the dissipated front gets
gets shoved out.

.LONG TERM...
Little change in sensible weather from Saturday through next
Tuesday, with temperatures running a few degrees above normal for
early February. Upper level heights will slowly build through the
period, which will support stronger and lowering subsidence
inversions. This will bring an overall decreasing trend in the
already low rain chances through the weekend and early next week.

&&

.MARINE...
Light and gentle breezes will continue over most of the waters
overnight. However, a cold front will slip southeast across the
deep Gulf waters and the Dry Tortugas, approaching Key West on Wed
morning. Behind this front, a freshening northeast breeze is
expected Wed morning. The front will lose definition and dissipate
around mid-day Wed, as strong high pressure centered over the Ohio
Valley bridges across the front. This will cause moderate
northeast to east breezes to develop over all of the waters on
Wed evening. Surface high pressure will then move to and persist
over the Mid-Atlantic states through Saturday, supporting mostly
moderate easterly breezes. High pressure will exit into the
Western Atlantic Ocean on Sunday, with decreasing easterly breezes
over the Keys coastal waters.

&&

.AVIATION...
Increasing clouds late tonight in the 035-070 range as a
dissipating cold front approaches. Could be a few showers near EYW
from about 13z-18z before showers wither concurrent with the
dissipation of the front in the afternoon.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...Haner
Aviation/Nowcasts....Haner
Data Collection......DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 30, 4:46 AM EST, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
446 AM EST Wed Jan 30 2019

FLZ076>078-GMZ031>035-042>044-052>055-072>075-311000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
446 AM EST Wed Jan 30 2019

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

APA

Nearby

Small Craft Advisories in Florida, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.